Alert archive / Puerto Rico / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS JSJ

May 2, 2025

NWS JSJ issued this flash flood warning at May 2, 2025, 1:34 PM CDT. It was in force for 3 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 2, 2025, 1:34 PM CDT (18:34 UTC)
Expired
May 2, 2025, 4:19 PM CDT
In force
3 hr
Issued by
NWS JSJ
Area
Storm-based polygon
Flood severity
None

The radar

The San Juan radar (TJUA), 59 km from the middle of the area, began a volume at 18:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 2, 3:42 PM CDTFLASH FLOODAdjuntas, PRBroadcast media, through social media, reported rapidly moving floodwaters from Rio Cidra, completely covering the bridge at the intersection of Cll Parcelas Irizarry and Cll Teodoro Figueroa.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 128 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted.

079 
WGCA52 TJSJ 021834
FFWSJU
PRC001-039-073-141-149-022130-
/O.NEW.TJSJ.FF.W.0033.250502T1834Z-250502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Juan PR
234 PM AST Fri May 2 2025

The National Weather Service in San Juan has issued a

* Flash Flood Warning for...
  Adjuntas, Ciales, Jayuya, Utuado, and Villalba...

* Until 530 PM AST.

* At 234 PM AST, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 1832 6677 1835 6673 1832 6671 1832 6666
      1837 6646 1826 6646 1825 6651 1823 6652
      1816 6650 1817 6643 1808 6643 1810 6650
      1809 6652 1817 6651 1816 6665 1811 6675
      1813 6679 1819 6684 1823 6682 1832 6682

FLASH FLOOD...RADAR INDICATED

$$

MMC
1 follow-up statement
726 
WGCA72 TJSJ 022119
FFSSJU

Flash Flood Statement
National Weather Service San Juan PR
519 PM AST Fri May 2 2025

PRC001-039-073-141-149-022129-
/O.CAN.TJSJ.FF.W.0033.000000T0000Z-250502T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Ciales PR-Jayuya PR-Utuado PR-Villalba PR-
519 PM AST Fri May 2 2025

...FLASH FLOOD WARNING FOR ADJUNTAS, CIALES, JAYUYA, UTUADO AND 
VILLALBA HAS BEEN REPLACED WITH A FLOOD ADVISORY...

The heavy rain has ended, but light to moderate showers persist. A 
Flood Advisory is in effect.

&&

LAT...LON 1832 6677 1835 6673 1832 6671 1832 6666
      1837 6646 1826 6646 1825 6651 1823 6652
      1816 6650 1817 6643 1808 6643 1810 6650
      1809 6652 1817 6651 1816 6665 1811 6675
      1813 6679 1819 6684 1823 6682 1832 6682

$$

ERG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 2, 4:01 AM CDT, 9 hours 33 minutes earlier.

Area forecast discussion, May 2, 4:01 AM CDT, 9 hours 33 minutes before
Area Forecast Discussion
National Weather Service San Juan PR
501 AM AST Fri May 2 2025

.SYNOPSIS...

Once again, unsettled weather is expected over the next several
days due to a combination of abundant tropical moisture and a
series of upper- level troughs. The Flood Watch was extended
until Saturday morning due to the expected weather today.
Conditions will slightly improve on Sunday, but the wet and
unsettled weather conditions are likely return the next workweek.

&&

.SHORT TERM...Today through Sunday...

...A Flash Flood Watch remains in effect for Puerto Rico through
at least Saturday...

Shower and thunderstorm activity will continue to increase across
the U.S. Virgin Islands and the eastern sections Puerto Rico through
the rest of the morning hours. Ponding of water on roads and in poor
drainage areas is expected with this activity. Then, just before
noon and similar to previous days, thunderstorms are expected to
develop along portions of the Cordillera Central and last through
the evening hours. Due to already saturated soils and above normal
streamflows from previous days excessive rainfall and runoff, quick
river rises, landslides, and flash flooding is likely with these
thunderstorms once again. Winds will remain from the ENE but with a
prevailing easterly component in the steering flow, therefore,
portions of western PR that have not received as much rainfall in
the past days will see an increase in accumulations today.

The wet weather pattern will continue through at least Saturday,
with precipitable water content peaking around 2.15 inches from this
afternoon through Saturday, and decreasing to near 1.80 inches by
Sunday evening. This higher than normal moisture content will
combine with favorable atmospheric condtions at the mid-and upper-
levels from a developing trough/low to our northwest and produce
isolated to scattered thunderstorms with periods of heavy rainfall
for the next 24-36 hours. Residents and visitors are urge to monitor
the weather conditions and remain vigilant to take necessary action
to protect life and property from the expected flooding impacts
through the weekend. On Sunday, although the overall moisture
content is expected to decrease, diurnally induced afternoon
thunderstorms will develop once again over the mountain ranges of
PR, producing periods of locally heavy rainfall and triggering once
again flood concerns over extremely saturated soils.

For more information please refer to the latest updates from the
Flash Flood Watch (FFASJU).

https://forecast.weather.gov/wwamap/wwatxtget.php?cwa=SJU&wwa=flood%2
0watch

&&

.LONG TERM...Monday through Friday...

No significant changes were made to the long-term forecast. The
synoptic pattern continues as expected, with a surface high pressure
building in the Western Atlantic that should move eastward and an
induced low lingering over the Central Atlantic. The mid to
upper- level trough highlighted by the global models for the past
few days is still expected to approach the CWA by Wednesday,
increasing instability aloft. The wind pattern will be variable,
as ENE winds will reduce by Tuesday and remain light for the rest
of the forecast period. Regarding the shower activity, the latest
global model ensembles showed an increase in uncertainty, with
some members going for a less aggressive solution compared to the
past few days. However, they still expect PWAT values to remain
near to above climatological normals (1.7 - 1.9 inches) throughout
the entire period. The temperatures in the 500 mb should increase
to seasonal values (around -7 Celsius) by Monday and Tuesday, but
will get colder by midweek (around -8 Celsius). Additionally,
stronger upper level winds should bring ventilation aloft,
increasing instability. Therefore, there's confidence of
development of thunderstorms during the afternoons each day.

Windward sections can expect light to moderate showers
moving occasionally during the night and the morning hours, while
the deep afternoon convection will concentrate on the interior
portions of Puerto Rico. With the recent heavy rainfall, above-
normal streamflows, saturated soils, and the expected conditions,
the flood threat remains elevated mainly over the aforementioned
areas. There should be an improvement in the weather conditions by
Friday, as a drier air mass filters into the region, promoting
stable conditions across the local islands.

Seasonal temperatures should prevail for the rest of the forecast
period, with the heat risk remaining low across the CWA.

&&

.AVIATION...

(06Z TAFs)

SHRA and iso TSTMs increasing from the Atlantic and eastern waters
of the islands could move across the USVI/Eastern PR terminals thru
the rest of the morning hours. This can lead to brief MVFR cigs. Mtn
tops obscd and BKN/OVC lyrs btw FL030-250 expected aft 02/16z, when
SHRA/TSRA develops till at least 02/23z over the mountains and
western PR. Steering winds will have a more easterly component
today, but in general ENE winds expected at the sfc and increasing
btw 12-16 kt with stronger gusts aft 02/14. Stronger sustained winds
btw 16-21 kt are expected fm 02/22z-03/06z across the Atlantic and
eastern waters btw PR and the USVI.

&&

.MARINE...

A surface high pressure building across the western Atlantic and a
deep layered trough northeast of the region will continue promoting
light to moderate east-northeast to northeast winds for the next few
days. Showers and thunderstorms are expected to develop across the
local waters, producing locally higher winds and seas. Small craft
should exercise caution and stay weather alert.

&&

.BEACH FORECAST...

The moderate risk of rip currents will continue for the beaches in
northern Puerto Rico, Culebra, and St. Thomas and St. John in the
U.S. Virgin Islands. Beachgoers must exercise caution due to
possible life- threatening rip currents along the surf zone and
stay weather alert.

The rip current risk is still expected to gradually decrease this
weekend into early next week.

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...Flood Watch through Saturday morning for PRZ001>013.

VI...None.
AM...None.
&&

SHORT TERM/AVIATION...DS
LONG TERM/MARINE....MNG
Hazardous weather outlook, May 2, 3:12 AM CDT, 10 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service San Juan PR
412 AM AST Fri May 2 2025

AMZ711>745-PRZ001>013-030815-
San Juan and Vicinity-Northeast-Southeast-Eastern Interior-
North Central-Central Interior-Ponce and Vicinity-Northwest-
Western Interior-Mayaguez and Vicinity-Southwest-Culebra-Vieques-
The nearshore and off shore Atlantic and Caribbean Coastal Waters-
412 AM AST Fri May 2 2025

This Hazardous Weather Outlook is for portions of Puerto Rico.

.DAY ONE...Today and Tonight

.Lightning...Isolated to scattered thunderstorms, particularly
across central Puerto Rico. Be prepared to stop all outdoor
activities and seek shelter if storms develop.

.Excessive Rainfall...Life-threatening flash flooding, which may
enter structures and cut off neighborhoods, especially in flood-
prone areas across mountainous areas. Isolated landslides in
areas of steep terrain. Elsewhere, prepare for ponding of water on
roads and in poorly drained areas, and flooding in urban areas,
roads, small streams, and washes. Stay alert for rising water.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across the Atlantic waters and the eastern waters of Puerto Rico.
Unsecured items could blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic waters.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the north-facing beaches. Isolated
stronger rip currents may occur elsewhere, especially near piers,
jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

An unstable and wet weather pattern will result in shower and
thunderstorm development through at least Saturday, increasing
the risk of flash flooding and the potential for frequent
lightning and gusty winds with the expected thunderstorms.
However, additional thunderstorm development is expected each
afternoon for the rest of the period, mainly over the central
portions of Puerto Rico. A moderate rip current risk will prevail
across the north facing beaches of the islands through Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

AMZ716-726-VIZ001-002-030815-
St. Thomas St. John adjacent Islands-St Croix-
Nearshore Atlantic and adjacent Caribbean Coastal Waters-
412 AM AST Fri May 2 2025

This Hazardous Weather Outlook is for portions of USVI.

.DAY ONE...Today and Tonight

.Lightning...Isolated thunderstorms expected. Stay alert and be
prepared to take shelter if storms develop.

.Excessive Rainfall...Flooding in urban areas, roads, small
streams, and washes. There is a low chance of isolated flash
floods.

.Wind...Breezy conditions (18-22 kts | 21-25 mph), particularly
across St. Thomas and the waters between the islands. Unsecured
items could blow around.

.Marine Conditions...Small craft should exercise caution,
particularly across the Atlantic waters.

.Rip Currents...Life-threatening rip currents are possible in the
surf zone, particularly across the northern beaches of St. Thomas.
Isolated stronger rip currents may occur elsewhere, especially
near piers, jetties, and channels.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Shower and thunderstorm development is expected to continue
on Saturday, increasing the risk of urban flooding and the
potential for lightning activity and gusty winds. A moderate rip
current risk is expected on Saturday across the northern islands.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is encouraged. Please relay any information
about flooding, winds, waves, and rip currents to the National
Weather Service in San Juan.

In the hours before

Local storm report, May 2, 12:45 PM CDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
145 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 AM     Landslide        1 NW Trujillo Alto      18.38N 66.03W
05/02/2025                   San Juan           PR   NWS Employee

            A NWS employee reported a landslide due to
            the heavy rains from the previous day
            impacting Conector C street.

&&

CVB
Local storm report, May 2, 12:50 PM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
150 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0119 PM     Flash Flood      1 SE Bayamon            18.37N 66.15W
05/02/2025                   Bayamon            PR   911 Call Center

            The 911 Call Center reported that Ave Laurel
            was flooded, with a car stranded; it is
            unknown if anyone was inside.

&&

CVB
Local storm report, May 2, 12:55 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
155 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     Flood            1 SSE Bayamon           18.37N 66.16W
05/02/2025                   Bayamon            PR   911 Call Center

            911 Call Center reported that Ave Lomas
            Verdes, right by Parque Lineal Mario
            Gaztambide Arrillaga, was flooded.

&&

CVB
Local storm report, May 2, 1:12 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
212 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0204 PM     Flash Flood      2 ESE Orocovis          18.21N 66.36W
05/02/2025                   Orocovis           PR   Broadcast Media

            Broadcast media, through social media,
            showed a video of a low-water crossing being
            flooded, with rapidly flowing water
            overflowing PR-156 in Bo. Botijas 2.

&&

CVB
Local storm report, May 2, 1:25 PM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
225 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     Flood            1 S Bayamon             18.37N 66.17W
05/02/2025                   Bayamon            PR   Broadcast Media

            Broadcast media, through social media,
            showed a video of flooding on Ave Santa
            Juanita under the highway. However, the road
            was still passable, as cars were able to
            drive through at the time.

&&

CVB
Local storm report, May 2, 1:29 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service San Juan PR
229 PM AST Fri May 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0216 PM     Flash Flood      1 S Orocovis            18.21N 66.39W
05/02/2025                   Orocovis           PR   Broadcast Media

            Broadcast media, through social media,
            showed a video of a low-water crossing with
            rapid floodwaters impacting La Vega road in
            Bo. Sabana.

&&

CVB

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 2, 11:54 AM CDTAreal Flood AdvisoryJSJ5 hr
May 2, 12:01 PM CDTSpecial Marine WarningJSJ119 min
May 2, 12:07 PM CDTAreal Flood AdvisoryJSJ87 min
May 2, 12:07 PM CDTSpecial Weather StatementJSJ83 min
May 2, 12:09 PM CDTAreal Flood AdvisoryJSJ5 hr
May 2, 12:10 PM CDTAreal Flood AdvisoryJSJ47 min
May 2, 12:17 PM CDTAreal Flood AdvisoryJSJ5 hr
May 2, 12:24 PM CDTSpecial Weather StatementJSJ96 min
May 2, 12:29 PM CDTFlash Flood Warning Considerable damage threatJSJ6 hr
May 2, 12:44 PM CDTFlash Flood WarningJSJ3 hr
May 2, 12:53 PM CDTAreal Flood AdvisoryJSJ5 hr
May 2, 1:00 PM CDTFlash Flood Warning Considerable damage threatJSJ5 hr
May 2, 1:10 PM CDTFlash Flood WarningJSJ3 hr
May 2, 1:17 PM CDTAreal Flood AdvisoryJSJ5 hr
May 2, 1:22 PM CDTAreal Flood AdvisoryJSJ3 hr
May 2, 1:25 PM CDTAreal Flood AdvisoryJSJ3 hr
May 2, 1:42 PM CDTAreal Flood AdvisoryJSJ3 hr
May 2, 2:02 PM CDTAreal Flood AdvisoryJSJ3 hr
May 2, 2:06 PM CDTSpecial Weather StatementJSJ84 min
May 2, 2:14 PM CDTAreal Flood AdvisoryJSJ3 hr
May 2, 2:31 PM CDTAreal Flood AdvisoryJSJ39 min
May 2, 2:34 PM CDTAreal Flood AdvisoryJSJ4 hr
May 2, 2:42 PM CDTAreal Flood AdvisoryJSJ3 hr
May 2, 2:52 PM CDTAreal Flood AdvisoryJSJ2 hr
May 2, 3:10 PM CDTFlash Flood WarningJSJ3 hr
May 2, 3:12 PM CDTFlash Flood WarningJSJ109 min
May 2, 3:14 PM CDTFlash Flood WarningJSJ69 min
May 2, 3:37 PM CDTAreal Flood WarningJSJ9 hr
May 2, 3:37 PM CDTAreal Flood AdvisoryJSJ2 hr
May 2, 3:41 PM CDTSpecial Marine WarningJSJ2 hr
May 2, 3:43 PM CDTSpecial Marine WarningJSJ2 hr
May 2, 3:51 PM CDTAreal Flood WarningJSJ11 hr
May 2, 4:05 PM CDTAreal Flood AdvisoryJSJ115 min
May 2, 4:19 PM CDTAreal Flood AdvisoryJSJ95 min
May 2, 4:23 PM CDTAreal Flood AdvisoryJSJ97 min
May 2, 4:30 PM CDTAreal Flood WarningJSJ6 hr
May 2, 4:39 PM CDTAreal Flood WarningJSJ2 hr
May 2, 4:56 PM CDTAreal Flood WarningJSJ10 hr
May 2, 5:32 PM CDTAreal Flood WarningJSJ7 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.